MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG INFUSION PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG INFUSION PUMP
Model Number CODMAN 3000
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Vascular Dissection (3160); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 12/20/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exact explant date is not known and is estimated.Sufficient information to make a determination of the adverse event is not available at this time.Intera has contacted the physician's institution in order to obtain more information about the nature of the product problem, but has not received additional information at the time of this report.If additional information is received, a supplemental report will be filed.
 
Event or Problem Description
Patient called clinical call line in response to device tracking mailing stating that the "pump was blocked and bothering her." patient states pump was removed 4 years ago.
 
Event or Problem Description
Additional information was provided from patient's health care provider.The health care provider stated that the patient had a codman 3000 drug delivery pump implanted for hepatic arterial infusion.They stated that five days after implantation, patient had post-surgery abnormal hepatic flow.A diagnostic arteriogram found that the common hepatic artery was dissected and occluded.Vascular dissection and subsequent occlusion/thrombosis may occur due to malposition of the catheter in artery during implant.Vessel thrombosis is a known procedural complication as listed on the labeling of the codman 3000.Heparinized saline was being administered in the pump at the time of the adverse event.Explant date was not provided.
 
Additional Manufacturer Narrative
Updated information based on feedback from the patient's healthcare provider.Blank fields in the mdr form represents unknown information.

Brand Name
CODMAN 3000
Common Device Name
IMPLANTABLE DRUG INFUSION PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11838720
Report Number3015537318-2021-00011
Device Sequence Number4634742
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCODMAN 3000
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight59